Colorado, 2005High Wind in Colorado, December 27, 2005
December 27, 2005 · NWS GLD · 2 events in 2 counties and zones
Strong northwest winds affected parts of eastern Colorado during the late morning and early afternoon hours. but numerous wind gusts over 60 mph were reported.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong northwest winds affected parts of eastern Colorado during the late morning and early afternoon hours. No damage was reported...but numerous wind gusts over 60 mph were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Dec 27, 2:47 AM MST, 8 hours 13 minutes earlier.
Area forecast discussion, Dec 27, 2:47 AM MST, 8 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
247 AM MST TUE DEC 27 2005
.DISCUSSION...THE 08Z SURFACE ANALYSIS PLACES AN AREA OF LOW
PRESSURE FROM WESTERN SOUTH DAKOTA TO THE OKLAHOMA PANHANDLE AND
HIGH PRESSURE WEST OF THE ROCKIES. THE UPPER TROUGH CAN BE SEEN ON
WATER VAPOR MOVING RAPIDLY ACROSS COLORADO. COMPOSITE RADAR LOOP
SHOWING A FEW RETURNS OVER MOUNTAINS OF COLORADO.
THE MAIN CHALLENGES FOR THIS FORECAST IS HOW LARGE TO MAKE THE WIND
ADVISORY AREA AND POPS FOR TODAY.
THE TROUGH NEAR WESTERN COLORADO WILL MOVE RAPIDLY EAST ACROSS THE
FORECAST AREA TODAY AND INTO THE MISSOURI BASIN TONIGHT. THIS WILL
BE FOLLOWED BY A RIDGE/SUBSIDENCE TONIGHT AND CONTINUING THROUGH
WEDNESDAY NIGHT. FLOW WILL BECOME ZONAL ON THURSDAY BUT IN THE
NORTHERN PLAINS ANOTHER TROUGH IS APPROACHING. DO NOT EXPECT
DYNAMICS OR MOISTURE TO BE ADEQUATE IN OUR FORECAST AREA SO WILL
KEEP FORECAST DRY FOR THURSDAY NIGHT. AT THE SURFACE...THE FRONT COMES
THROUGH AROUND 12Z THIS MORNING. WIND WILL STEADILY INCREASE THROUGH
LATE MORNING AND INTO THE AFTERNOON. MOS GUIDANCE IN GOOD AGREEMENT
ABOUT MIDDLE TO HIGH END WIND ADVISORY FOR THIS AFTERNOON AND SEE NO
REASON TO DEVIATE. THERE IS STRONG SUBSIDENCE BEHIND THE SHORTWAVE
AND BUFKIT IS SHOWING GOOD MOMENTUM TRANSFER FROM 17Z TO 00Z.
DIFFICULT TO RULE OUT ANY COUNTY SO WILL ISSUE ADVISORY FOR THE
ENTIRE COUNTY WARNING AREA FROM 17Z TO 00Z. THE EASTERN PART OF THE
FORECAST AREA (HLC/MCK) SHOULD BE THE LAST TO VERIFY AND ONLY FOR A
SHORT TIME THIS AFTERNOON. PLAN TO MENTION AREAS OF BLOWING DUST.
FORECAST SOUNDINGS ARE DRY AT THE SURFACE AND MOISTEN UP ALOFT ONLY
BRIEFLY THIS AFTERNOON. PRECIP TYPE SHOULD BE ALL LIQUID. THE REST
OF THE FORECAST IS QUIET WITH THE MAIN EMPHASIS ON TEMPERATURES.
FOR MAX TEMPERATURES FOLLOWED THE COOLER GUIDANCE. 850MB
TEMPERATURES WARM A FEW DEGREES WEDNESDAY AND THURSDAY. TODAY MAX
TEMPERATURES SHOULD RISE INTO THE LOWER 50S AND MID/UPPER 50S
WED/THU. LOWS WILL RANGE FROM 25 TO 30.
NO CHANGES PLANNED FOR THE EXTENDED.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY TODAY 17Z-24Z ALL ZONES.
NE...WIND ADVISORY TODAY 17Z-24Z ALL ZONES.
CO...WIND ADVISORY TODAY 17Z-24Z ALL ZONES.
&&
FS
Hazardous weather outlook, Dec 27, 5:06 AM MST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
506 AM MST TUE DEC 27 2005
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281500-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
606 AM CST TUE DEC 27 2005 /506 AM MST TUE DEC 27 2005/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS POSTED FOR THE TRI-STATE AREA TODAY DUE TO
NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. THE
STRONG WIND WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH
PROFILE VEHICLES. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY TO
LESS THAN ONE HALF OF A MILE AT TIMES THIS AFTERNOON MAKING TRAVEL
HAZARDOUS. THE WIND SHOULD BEGIN TO DECREASE BY LATE AFTERNOON AND
THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
FS
High Wind, Kit Carson County
- When
- December 27, 11:00 AM MST to 2:00 PM MST
- Where
- Kit Carson County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.305, -102.603 (the zone’s center; the record gives no point)
High Wind, Cheyenne County
- When
- December 27, 11:00 AM MST to 2:00 PM MST
- Where
- Cheyenne County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.828, -102.603 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, December 27 to 28, 20052 deaths · 16 injured · $11 million · 1 event
- Wildfire in Texas, December 27, 20051 death · 10 injured · $5.8 million · 3 events
- Wildfire in Oklahoma, December 27, 20051 death · $800,000 · 1 event
- Avalanche in Wyoming, December 27, 20051 death · 1 event
- Wildfire in Oklahoma, December 27 to 28, 20052 injured · $500,000 · 1 event
- Wildfire in Oklahoma, December 27, 2005$300,000 · 1 event
- Wildfire in Oklahoma, December 27, 2005$225,000 · 1 event
- Wildfire in Oklahoma, December 27 to 28, 2005$50,000 · 1 event
- Dense Fog in Wisconsin, December 27 to 28, 200512 events
- High Wind in Oregon, December 27 to 28, 200588 kt wind · 10 events
- High Wind in California, December 27, 200560 kt wind · 4 events
- High Wind in Oregon, December 27, 200563 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485004, 5485005.